User Tag List

Page 1 of 2 12 LastLast
Results 1 to 7 of 9

Thread: Medication is too strong

  
  1. #1
    Member Achievements:
    Tagger First ClassOverdrive1 year registered1000 Experience Points
    salta's Avatar

    Join Date
    Sep 2012
    Posts
    55
    Country
    Australia
    Gender
    Female

    Medication is too strong

    I have hashimotos and when I was on thyroxine 100mcg after taking it roughly for 2.5 years I developed low iron levels (a first for me). I had a low iron saturation level with high ferritin levels. I was feeling lousy, after I recovered from that I went on a "healthy eating" plan of my own accord, avoiding thyroid inhibiting foods, and limiting sugar, high sodium levels and increasing my intake of thyroid boosting foods. I also ate a lot of fresh fruits every day and juiced fresh veggies every morning. I felt so much better and went back to my doc to tell her to reduce the medication. I had lab tests done, Tsh went from 4.54 to 1.4 in about 1 month. My free t4 was 17.6 and went to 15 my free t3 (last tested on 14/9/12 was 4.5.

    However, the doc didn't listen and said I was on the correct dosage. I started to feel sick, and anxious after taking it. So I went to a naturopath who put me on armour (half the dosage) I only took it yesterday after de-toxinig from the thyroxine tablets and at night I was starting to feel nervy again but a different type of nervousness, one with too much energy to burn, I could hardly sleep a few hours last night and am feeling worse for wear now. I can't halve the medication either because its a capsule filled with powder, the only thing I can do is stop taking it. I was given 30mg of armour.

    Now I go back for blood tests again in 6 weeks time from taking the new meds, but I can't take them because they are too strong for me, keeping in mind my healthy lifestyle has made me better but the meds make me feel sick (after not sleeping the whole night).


    Is it possible my hashimotos is in remission? Blood tests will tell - eventually.

  2. #2
    Moderator Achievements:
    Tagger Second Class1000 Experience Points1 year registered
    Z_interactive's Avatar

    Join Date
    Jan 2012
    Posts
    159
    Country
    Croatia
    Gender
    Male
    it sucks when you tell endo. how you feel and he/she says : .....your dosage is right

  3. #3
    Member Achievements:
    Tagger First ClassOverdrive1 year registered1000 Experience Points
    salta's Avatar

    Join Date
    Sep 2012
    Posts
    55
    Country
    Australia
    Gender
    Female
    Quote Originally Posted by Z_interactive View Post
    it sucks when you tell endo. how you feel and he/she says : .....your dosage is right

    Yeah I really don't know what to do right now, I'm diagnosed as a hasimotos patient because I have thyroid antibodies of more than 300 or so, but my symptoms are anxiety, nervousness and insomnia, diarrhea, hair loss, weight gain, ringing in ears, strange sensations below my collar bone and on the right side of my head due to stress / anxiety. I just hope I'm not become hyper?

    However, if I can get rid of this "stress" and insomnia and perhaps wait a few days or a week or so and see how I feel without meds for the time being? Seems a better option than going back and getting a lower dosage that may or may not help me?

  4. #4
    Moderator Achievements:
    Tagger Second Class1000 Experience Points1 year registered
    Z_interactive's Avatar

    Join Date
    Jan 2012
    Posts
    159
    Country
    Croatia
    Gender
    Male
    i tried to quit meds and unfortunatley it went wrong : you can read the story here - http://www.thyroidhelp.org/forums/sh...yperthyroidism

  5. #5
    Member Achievements:
    Tagger First ClassOverdrive1 year registered1000 Experience Points
    salta's Avatar

    Join Date
    Sep 2012
    Posts
    55
    Country
    Australia
    Gender
    Female
    for that Interactive, what I can do for now is pull apart the capsule pour some of it in the drain out and swallow what's left, that way I'm still taking some meds (very roughly 1/4 of what I had taken originally). Medication is too expensive to just waste, at the first sign of it being too strong for me. But I also don't want to be kept awake for days because I'm too hyper. I don't know it's something at least.

  6. #6
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    @salta You may be aware that antibodies go up and down all the times but nobody knows the exact reason for these. You are absolutely right, if you can get rid of stress and get some good and peaceful sleep, you'll suddenly feel a lot better. You may feel medications are strong for you if they are not getting absorbed properly hence giving you hyper symptoms when you actually are hypo.

  7. #7
    Member Achievements:
    Tagger First ClassOverdrive1 year registered1000 Experience Points
    salta's Avatar

    Join Date
    Sep 2012
    Posts
    55
    Country
    Australia
    Gender
    Female
    Mike I have since gone back to taking the full 30mgs armour daily and my body took to it.

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Newbie to medication
    By brogusblue in forum Hypothyroidism - Underactive Thyroid
    Replies: 3
    Last Post: 25th February 2010, 07:35 AM
  2. Medication
    By zoe_pippa in forum General Thyroid Condition
    Replies: 4
    Last Post: 28th May 2009, 11:41 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 08:06 AM.